Translator Disclaimer
July, 2021 On a density property of the residual order of $a \pmod{pq}$
Leo MURATA
Author Affiliations +
J. Math. Soc. Japan 73(3): 671-680 (July, 2021). DOI: 10.2969/jmsj/82968296

Abstract

We consider a distribution property of the residual order (the multiplicative order) of the residue class $a \pmod{pq}$. It is known that the residual order fluctuates irregularly and increases quite rapidly. We are interested in how the residual orders $a \pmod{pq}$ distribute modulo 4 when we fix $a$ and let $p$ and $q$ vary. In this paper we consider the set $S(x) = \{(p, q); p, q \ \text{are distinct primes,} \ pq \leq x \}$, and calculate the natural density of the set $\{(p, q) \in S(x); \ \text{the residual order of} \ a \pmod{pq} \equiv l \pmod{4}\}$. We show that, under a simple assumption on $a$, these densities are $\{5/9,\, 1/18,\, 1/3,\, 1/18 \}$ for $l= \{0, 1, 2, 3 \}$, respectively. For $l = 1, 3$ we need Generalized Riemann Hypothesis.

Citation

Download Citation

Leo MURATA. "On a density property of the residual order of $a \pmod{pq}$." J. Math. Soc. Japan 73 (3) 671 - 680, July, 2021. https://doi.org/10.2969/jmsj/82968296

Information

Received: 4 July 2019; Published: July, 2021
First available in Project Euclid: 4 May 2021

Digital Object Identifier: 10.2969/jmsj/82968296

Subjects:
Primary: 11A07
Secondary: 11N05, 11N25

Rights: Copyright ©2021 Mathematical Society of Japan

JOURNAL ARTICLE
10 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.73 • No. 3 • July, 2021
Back to Top